Arkansas, 2019

Flash Flooding and Flooding in Arkansas, June 23 to 27, 2019

June 23 to 27, 2019 · NWS TSA · 21 events in 5 counties and zones

Multiple rounds of thunderstorms moved across eastern Oklahoma and northwest Arkansas from the afternoon of June 22nd through the early morning hours of the 24th, as a cold front approached the area from the west. The strongest storms produced damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Multiple rounds of thunderstorms moved across eastern Oklahoma and northwest Arkansas from the afternoon of June 22nd through the early morning hours of the 24th, as a cold front approached the area from the west. The strongest storms produced damaging wind. In addition, widespread two to four inches of rain occurred across the area, with some areas receiving between five and seven inches during that period. Flash flooding was the result of this excessive rainfall. The widespread, heavy rainfall also resulted in major flooding of Lee Creek near Van Buren, and moderate flooding of the Arkansas River near Van Buren.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 5:36 AM CST, 24 minutes earlier.

Area forecast discussion, Jun 23, 5:36 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 AM CDT Sun Jun 23 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunderstorms will continue to expand in coverage early this
morning across northeast Oklahoma, and eventually spread
southeast across the remainder of eastern Oklahoma and northwest
Arkansas later this morning and into the afternoon. Expect
mostly MVFR conditions with areas of IFR in the heavier storms.
Gusty winds and hail will be possible through the day.

&&

.PREV DISCUSSION... /Issued 419 AM CDT Sun Jun 23 2019/

DISCUSSION...
Showers and thunderstorms remained ongoing early this morning
across much of Eastern Oklahoma and Northwest Arkansas in response
to a vort max continuing to slowly lift northeast into Southern
Missouri. Gusty winds and periods of very heavy rainfall have been
observed within these storms as they lift northeast with the vort
max. Additional thunderstorms had also developed along and ahead
of a cold front positioned from a surface low in the Texas
Panhandle northeast through Central/Northern Kansas. These storms
are expected to continue to approach eastern Oklahoma and move
into Northeast Oklahoma around 12z this morning....while much of
the activity associated with the vort max looks to lift into
Missouri around 14/15z. Have followed close to latest HRRR runs
for timing.

The line of thunderstorms/developing MCS is expected to move east
southeast across the CWA through this afternoon...reaching
Northwest Arkansas by late morning and into Southeast Oklahoma by
early this afternoon. Large amounts of instability across the
region this morning will allow for the potential for locally
damaging winds to be possible as the line moves into Northeast
Oklahoma. Thus...a severe thunderstorm watch remains in effect
through 15z for most locations along and northwest of Interstate
44.

As the line makes its way through the CWA during the day...severe
weather potentials will remain possible with the greater potential
along and ahead of the leading line of storms. By this afternoon
moderately steep lapse rates combined with continued instability
will allow for large hail and damaging winds to be the main
threats. However...low level wind shear values around 20kts could
also allow for an isolated tornado potential...especially with
any storm that can become discrete.

This evening and overnight tonight...the frontal boundary out
west is forecast to making its way eastward into the CWA as an
upper level low pressure system currently over the Inter-Mountain
West moves across the Plains. Additional thunderstorm development
is forecast this afternoon along the frontal boundary and push
into the CWA. All modes of severe weather again could be possible
into the evening hours with a transition to a damaging wind threat
overnight. Based off of latest short term models/CAM
solutions...the majority of the precip looks to be exiting the CWA
by early morning Monday. Strength/coverage of this additional
development late this afternoon/tonight will be somewhat dependent
on how much the atmosphere can recover from the MCS during the
day. Enough instability looks to remain over the region with the
greater storm potentials tonight being across Southeast Oklahoma
into Western Arkansas.

Very heavy rainfall will also be a main concern with the MCS
today and any additional development tonight. Precipitable water
values near 2 inches combined with efficient rain producing storms
will help to create widespread rainfall amounts in the 1 to 3
inch range again today with locally higher amounts of 4+ inches
possible for some locations through tonight. This additional
rainfall will continue to increase the flash flooding potentials
over the CWA along with potential rises to mainstem river systems.
Have continued the flash flood watch through tonight.

The backside of the upper low and cold front finally exit the
region during the day Monday. Have left slight chances for
showers and thunderstorms mainly over far Southeast Oklahoma into
Monday evening before the boundary can completely exit. Behind the
departing wave and frontal boundary...a ridge of high pressure is
progged to build over the Plains with more seasonal type
conditions forecast through the end of the work week. In
response...daily diurnal shower/thunderstorm chances and
temperatures closer to the seasonal average will be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  65  85  67 /  80  70  10  10
FSM   86  68  86  68 /  80  80  20  10
MLC   86  66  85  67 /  80  80  10  20
BVO   83  63  85  63 /  90  60  10  10
FYV   81  64  82  63 /  80  70  10  10
BYV   81  64  83  63 /  80  70  10  10
MKO   82  65  84  67 /  80  80  10  10
MIO   82  63  83  63 /  90  70  10  10
F10   82  64  84  67 /  80  80  10  10
HHW   88  68  84  69 /  60  90  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.

AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION.....18
Hazardous weather outlook, Jun 23, 3:51 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 AM CDT Sun Jun 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 AM CDT Sun Jun 23 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly southeast Oklahoma.
	ONSET...This afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Ongoing showers and thunderstorms across far eastern Oklahoma
into northwest Arkansas will continue to produce areas of locally
heavy rainfall, gusty winds and small hail through daybreak.

Additional areas of thunderstorms across northwest Oklahoma will
move east into northeast Oklahoma early this morning. An isolated
brief tornado along the leading edge of the storms can't be
ruled out, although the main threat early this morning will be
from damaging winds. Thunderstorms will gradually strengthen later
this morning and into the afternoon as they track across southeast
Oklahoma into northwest Arkansas. Damaging winds and large hail be
the main concern, along with isolated tornadoes this afternoon
mainly across parts of southeast Oklahoma.

Areas of heavy rainfall can be expected through the day, with
much of the region expected to receive an additional 2 to 4 inches
of rain. This will lead to areas of flooding and possible flash
flooding.

A Flash Flood Watch remains in effect for all of eastern Oklahoma
and northwest Arkansas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be exiting southeast Oklahoma late tonight
into early Monday morning. Low chances for mainly diurnal
showers and thunderstorms will persist through all of next
week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 23, 1:09 AM CST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
209 AM CDT Sun Jun 23 2019

OKZ068>070-072-230815-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
209 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH...ADAIR...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 315 AM
CDT...

At 208 AM CDT, a strong thunderstorm was located 4 miles northwest of
Cherokee Landing State Park, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Westville...                      Gore...
Webbers Falls...                  Watts...
Marble City...                    Eldon...
Adair State Park...               Proctor...
Christie...                       Greenleaf State Park...
Pumpkin Center...                 Maryetta...
Cookson...                        Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Baron...                          Box...

LAT...LON 3561 9447 3548 9524 3597 9510 3612 9456
TIME...MOT...LOC 0708Z 242DEG 27KT 3581 9494

69
Special weather statement, Jun 23, 1:19 AM CST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 AM CDT Sun Jun 23 2019

OKZ061-062-230815-
Rogers OK-Mayes OK-
219 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS AND MAYES
COUNTIES UNTIL 315 AM CDT...

At 219 AM CDT, a strong thunderstorm was located near Taiwah, moving
northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Claremore...                      Pryor...
Pryor Creek...                    Chouteau...
Inola...                          Locust Grove...
Salina...                         Langley...
Adair...                          Spavinaw...
Disney...                         Pensacola...
Hoot Owl...                       Cherokee State Park...
Spavinaw State Park...            Sportsmen Acres Community...
Taiwah...                         Tiawah...
Strang...                         Snowdale State Park...

This includes Interstate 44 between mile markers 245 and 272.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

LAT...LON 3651 9501 3624 9501 3609 9555 3631 9569
      3651 9535
TIME...MOT...LOC 0719Z 242DEG 26KT 3622 9553

69
Special weather statement, Jun 23, 3:02 AM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 AM CDT Sun Jun 23 2019

ARZ010-011-019-020-OKZ072-230945-
Madison AR-Washington AR-Franklin AR-Crawford AR-Sequoyah OK-
402 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHWESTERN
FRANKLIN...CRAWFORD...SOUTHEASTERN WASHINGTON AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 445 AM CDT...

At 401 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Strickler to near Lee Creek to 6
miles north of Muldrow. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Van Buren...
Huntsville...                     Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Elkins...
West Fork...                      Mulberry...
Greenland...                      Dyer...
Winslow...                        Chester...
St. Paul...                       Rudy...
Wesley...                         Saint Paul...
Aurora...                         Short...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 12 and 25.
 Interstate 49 between mile markers 22 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3620 9366 3587 9369 3550 9403 3545 9466
      3569 9440 3593 9439
TIME...MOT...LOC 0901Z 251DEG 34KT 3589 9433 3570 9435 3550 9459
Special weather statement, Jun 23, 4:31 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 AM CDT Sun Jun 23 2019

OKZ059-231100-
Pawnee OK-
531 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE COUNTY UNTIL
600 AM CDT...

At 531 AM CDT, a strong thunderstorm was located over Morrison,
moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Pawnee...                         Blackburn...
Skedee...

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

LAT...LON 3646 9694 3647 9691 3647 9688 3649 9685
      3652 9684 3654 9681 3647 9671 3644 9672
      3642 9669 3642 9665 3637 9658 3626 9692
      3633 9693 3633 9703 3640 9703
TIME...MOT...LOC 1031Z 240DEG 41KT 3629 9702
Special weather statement, Jun 23, 4:54 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT Sun Jun 23 2019

OKZ054-231130-
Osage OK-
554 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
630 AM CDT...

At 553 AM CDT, a strong thunderstorm was located 4 miles south of
Hardy, moving northeast at 40 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Grainola...

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9636 3678 9679 3681 9675 3700 9675
TIME...MOT...LOC 1053Z 239DEG 35KT 3690 9678
Special weather statement, Jun 23, 5:48 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 AM CDT Sun Jun 23 2019

OKZ054>056-231230-
Osage OK-Nowata OK-Washington OK-
648 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...WASHINGTON
AND WESTERN NOWATA COUNTIES UNTIL 730 AM CDT...

At 647 AM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Hulah to 2 miles west of Osage
Hills State Park. Movement was east at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Dewey...                          South Coffeyville...
Copan...                          Ramona...
Ochelata...                       Delaware...
Lenapah...                        Wann...
Bigheart...                       Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9551 3660 9575 3660 9581 3649 9582
      3669 9637 3700 9616
TIME...MOT...LOC 1147Z 285DEG 35KT 3700 9608 3674 9623

The radar

The Western Arkansas radar (KSRX), 65 km away, was scanning. The volume nearest the first event began at 12:02 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 6 thunderstorm wind, 2 flood. Local standard time, as filed.

Flash Flood, Franklin

When
June 23, 6:00 AM CST to 12:00 PM CST
Where
Franklin County, 0.94 mi NW of Cass to 0.73 mi N of Manitou
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.689, -93.832

Multiple roads between Cass and Ozark were reported flooded.

Flash Flood, Benton

When
June 23, 8:45 AM CST to 1:45 PM CST
Where
Benton County, 2.51 mi NE of Logan to 2.62 mi NNE of Logan
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.230, -94.355

Portions of Stewart Road south of Highfill were closed due to flooding.

Flash Flood, Benton

When
June 23, 8:45 AM CST to 1:45 PM CST
Where
Benton County, 0.2 mi E of Bestwater to 0.29 mi ESE of Bestwater
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.419, -94.076

The intersection of Sugar Creek Road and Harris Road was closed due to flooding.

Flash Flood, Benton

When
June 23, 8:45 AM CST to 1:45 PM CST
Where
Benton County, 2.04 mi W of Gravette to 2.04 mi SSE of Beaty
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.422, -94.487

Portions of Highway 72 were flooded and closed.

Thunderstorm Wind, Benton

When
June 23, 8:55 AM CST
Where
Benton County, 0.98 mi ESE of Siloam Spgs
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.173, -94.515

Strong thunderstorm wind blew down numerous trees in and around Siloam Springs.

Thunderstorm Wind, Washington

When
June 23, 9:10 AM CST
Where
Washington County, 0.26 mi SW of Tontitown
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.178, -94.234

Strong thunderstorm wind blew down numerous trees and power lines.

Thunderstorm Wind, Washington

When
June 23, 9:15 AM CST
Where
Washington County, 2.09 mi NW of Johnson
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.154, -94.192

Strong thunderstorm wind snapped large tree limbs south of Arvest Ballpark.

Thunderstorm Wind, Benton

When
June 23, 9:15 AM CST
Where
Benton County, 0.16 mi NNE of Bentonville Branch J
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.332, -94.119

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Benton

When
June 23, 9:20 AM CST
Where
Benton County, 2.47 mi S of Lowell
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.214, -94.130

Strong thunderstorm wind blew down trees and snapped large tree limbs in the Bethel Heights area.

Thunderstorm Wind, Washington

When
June 23, 9:25 AM CST
Where
Washington County, 1.9 mi NE of Johnson
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
36.148, -94.144

Strong thunderstorm wind blew shingles from the roof of a home near W Shady Grove Road and Highway 71B.

Flash Flood, Benton

When
June 23, 9:48 AM CST to 1:45 PM CST
Where
Benton County, 2.17 mi NW of Siloam Spgs to 1.95 mi NW of Siloam Spgs
Cause
Heavy Rain
Reported by
Public
Coordinates
36.203, -94.556

Several streets were flooded and closed on the north side of Siloam Springs.

Flash Flood, Washington

When
June 23, 10:17 AM CST to 1:45 PM CST
Where
Washington County, 0.85 mi NNW of (Fyv)fayetteville Ar to 1.03 mi NNW of (Fyv)fayetteville Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.012, -94.174

Portions of Highway 71 were flooded and closed near Greenland.

Flood, Crawford

When
June 23, 11:00 AM CST to June 27, 11:45 AM CST
Where
Crawford County, 5.25 mi WNW of Van Buren to 2.36 mi SW of Van Buren
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.450, -94.440

The Arkansas River near Van Buren rose above its flood stage of 22 feet at 12:00 pm CDT on June 23rd. The river crested at 27.06 feet at 7:30 pm CDT on the 24th, resulting in moderate flooding. Extensive lowland flooding occurred east of the I-540 bridge, and businesses in the floodplain were flooded. The river fell below flood stage at 12:45 pm CDT on the 27th.

Flash Flood, Washington

When
June 23, 11:00 AM CST to 1:45 PM CST
Where
Washington County, 6.22 mi SW of Blackburn to 5.19 mi SW of Blackburn
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.746, -94.284

Flood water washed away portions of Highway 220 near Devils Den.

Flash Flood, Washington

When
June 23, 11:10 AM CST to 1:45 PM CST
Where
Washington County, 0.23 mi S of West Fork to 0.29 mi SSW of West Fork
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.927, -94.181

Riverside Park in West Fork was flooded, and nearby homes were evacuated.

Flash Flood, Washington

When
June 23, 11:11 AM CST to 1:45 PM CST
Where
Washington County, 0.5 mi E of Canehill to 0.36 mi SE of Canehill
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.919, -94.391

Portions of several roads near Canehill were flooded.

Flood, Crawford

When
June 23, 11:15 AM CST to June 25, 1:15 AM CST
Where
Crawford County, 2.64 mi WSW of Stattler to 2.36 mi SW of Stattler
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.510, -94.440

Lee Creek near Van Buren rose above its flood stage of 401 feet at 12:15 pm CDT on June 23rd. The river crested at 407.20 feet at 7:30 pm CDT on the 23rd, resulting in major flooding. Several homes were flooded, and roads and campgrounds near the river were closed. Monetary damage from this flood is unknown. The river fell below flood stage at 2:15 am CDT on the 25th.

Flash Flood, Crawford

When
June 23, 11:49 AM CST to 4:30 PM CST
Where
Crawford County, 0.57 mi SE of Rudy to 0.42 mi ESE of Rudy
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.523, -94.274

Highway 282 was flooded and closed near Frog Bayou.

Flash Flood, Sebastian

When
June 23, 12:12 PM CST to 4:30 PM CST
Where
Sebastian County, 0.78 mi NW of Ft Smith to 0.68 mi NW of Buell
Cause
Heavy Rain
Reported by
Public
Coordinates
35.388, -94.430

Significant street flooding reported across the City of Fort Smith.

Flash Flood, Washington

When
June 23, 12:37 PM CST to 1:45 PM CST
Where
Washington County, 1.58 mi N of Baldwin to 1.29 mi N of Baldwin
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.053, -94.119

A vehicle was stranded in flood water across Dead Horse Mountain Road in southeastern Fayetteville.

Flash Flood, Sebastian

When
June 23, 6:00 PM CST to 10:00 PM CST
Where
Sebastian County, 0.47 mi SSW of Greenwood to 1.9 mi E of Greenwood
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
35.214, -94.274

Several roads were flooded in and around Greenwood. A motorist was driving east on Highway 10 and slid off the wet roadway into Heartsill Creek, where the vehicle overturned and he drowned.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Sebastian2019-06-2362MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841254, 838486, 838487, 838488, 838489, 838490, 838493, 838495, 838497, 838498, 838501, 838516, 837643, 838521, 838526, 838538, 837646, 838554, 838562, 838580, 841246.